MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CONTIPLEX®; ANESTHESIA CONDUCTION KIT

B. BRAUN MEDICAL INC. CONTIPLEX®; ANESTHESIA CONDUCTION KIT
Model Number 331693
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that the distal tip broke off inside patient.Detailed inquiry description.The dr.Performed an adductor block and successfully placed contiplex tuohy/catheter 331693 system.A few days post sx, the catheter became dislodged, however, the distal tip of the catheter remained in the patient.The patient was not in any pain.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was provided for evaluation.Visual evaluation of the catheter showed the catheter was used, contaminated, and damage.Since the catheter had been used, the damage and breakage is not confirmed to be the result of any manufacturing process, rather due to the user`s application.The user will be referred to the ifu which states, "never pull the catheter back through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CONTIPLEX®
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key12530987
Report Number2523676-2021-00325
Device Sequence Number17127969
Product Code CAZ
UDI-Device Identifier04022495769497
UDI-Public(01)04022495769497
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number331693
Device Catalogue Number331693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/26/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown